Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 3, NWS Wichita, KS

March 4, 202226 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 4, 2022, 3:27 PM CST for 26 counties in Kansas. It took effect at Mar 5, 2022, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2022, 3:27 PM CST (21:27 UTC)
In effect from
Mar 5, 2022, 10:00 AM CST
Expired
Mar 5, 2022, 5:59 PM CST
In force
8 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1879 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WWUS73 KICT 042127
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
327 PM CST Fri Mar 4 2022

KSZ032-033-047>053-067>070-082-083-091>095-098-099-051130-
/O.NEW.KICT.WI.Y.0003.220305T1600Z-220306T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Chautauqua-Montgomery-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, 
and Independence
327 PM CST Fri Mar 4 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 10 AM to 6 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use extra caution when driving, especially
  if operating a high profile vehicle. Secure outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
366 
WWUS73 KICT 050913
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
313 AM CST Sat Mar 5 2022

KSZ071-052315-
/O.EXA.KICT.WI.Y.0003.220305T1600Z-220306T0000Z/
Woodson-
Including the city of Yates Center
313 AM CST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Woodson County.

* WHEN...From 10 AM to 6 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use extra caution when driving, 
  especially if operating a high profile vehicle. Secure outdoor 
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047>053-067>070-082-083-091>095-098-099-052315-
/O.CON.KICT.WI.Y.0003.220305T1600Z-220306T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Chautauqua-Montgomery-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, 
and Independence
313 AM CST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 10 AM to 6 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use extra caution when driving, 
  especially if operating a high profile vehicle. Secure outdoor 
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
861 
WWUS73 KICT 050927
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
327 AM CST Sat Mar 5 2022

KSZ032-033-047>053-067>071-082-083-091>095-098-099-052330-
/O.CON.KICT.WI.Y.0003.220305T1600Z-220306T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-Montgomery-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, Arkansas City, Howard, 
Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, 
Coffeyville, and Independence
327 AM CST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 10 AM to 6 PM CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use extra caution when driving, 
  especially if operating a high profile vehicle. Secure outdoor 
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
082 
WWUS73 KICT 051626
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1026 AM CST Sat Mar 5 2022

KSZ072-096-100-060000-
/O.EXA.KICT.WI.Y.0003.000000T0000Z-220306T0000Z/
Allen-Neosho-Labette-
Including the cities of Iola, Humboldt, Chanute, and Parsons
1026 AM CST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Allen, Neosho and Labette Counties.

* WHEN...From 10 AM to 6 PM CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use extra caution when driving, 
  especially if operating a high profile vehicle. Secure outdoor 
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047>053-067>071-082-083-091>095-098-099-060000-
/O.CON.KICT.WI.Y.0003.000000T0000Z-220306T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-Montgomery-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, Arkansas City, Howard, 
Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, 
Coffeyville, and Independence
1026 AM CST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 10 AM to 6 PM CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use extra caution when driving, 
  especially if operating a high profile vehicle. Secure outdoor 
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
940 
WWUS73 KICT 052114
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
314 PM CST Sat Mar 5 2022

KSZ032-033-047-048-052215-
/O.CAN.KICT.WI.Y.0003.000000T0000Z-220306T0000Z/
Russell-Lincoln-Barton-Ellsworth-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, and Wilson
314 PM CST Sat Mar 5 2022

...WIND ADVISORY IS CANCELLED...

While breezy west to northwest winds will continue through the
evening hours, they will likely remain below advisory criteria.

$$

KSZ049>053-067>072-082-083-091>096-098>100-060000-
/O.CON.KICT.WI.Y.0003.000000T0000Z-220306T0000Z/
Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Salina, Lyons, Sterling, McPherson, 
Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, 
Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, 
Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, Arkansas City, Howard, 
Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, 
Cedar Vale, Coffeyville, Independence, and Parsons
314 PM CST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Allen, Neosho and Labette Counties.

* WHEN...Until 6 PM CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use extra caution when driving, 
  especially if operating a high profile vehicle. Secure outdoor 
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
551 
WWUS73 KICT 052359
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
559 PM CST Sat Mar 5 2022

KSZ049>053-067>072-082-083-091>096-098>100-060100-
/O.CAN.KICT.WI.Y.0003.000000T0000Z-220306T0000Z/
Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Salina, Lyons, Sterling, McPherson, 
Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, 
Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, 
Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, Arkansas City, Howard, 
Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, 
Cedar Vale, Coffeyville, Independence, and Parsons
559 PM CST Sat Mar 5 2022

...WIND ADVISORY IS CANCELLED...

Wind gusts have fallen below 45 mph, and will continue to decrease
through the evening. 

$$

Martin

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:21 PM CST, 6 minutes earlier.

Area forecast discussion, Mar 4, 3:21 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
321 PM CST Fri Mar 4 2022

.SHORT TERM...(This evening through Sunday night)
Issued at 319 PM CST Fri Mar 4 2022

Forecast highlights:

* Shower/thunderstorm potential late tonight through Saturday
  evening.

* Extreme grassland fire danger Saturday afternoon (refer to FIRE
  WEATHER section below).

* Rain/snow chances Sunday-Sunday night.

* Winter weather and cold potential by late week.

Low-level moisture will continue to be on the increase tonight, as
low pressure continues to strengthen across the High Plains in
response to potent shortwave energy approaching from the southwest.
Forecast soundings support possibly deep enough moistening for the
potential for patchy drizzle increasing across the area late tonight
into Saturday morning. Also, cannot completely rule out a stray
shower/thunderstorm or two late tonight through Saturday morning, as
zone of strong mid-level cooling and associated moistening races
east/northeast over the region, amidst marginal instability. Suspect
moistening probably won't prove deep enough to breach stout EML per
model soundings, although will hold onto slight chances PoPs just in
case.

Otherwise, windy and warm conditions will prevail Saturday, as the
storm system moves east across the region. Model soundings support
sustained south/southwest winds of 25-35 mph, with gusts upwards of
45-50 mph. Will hoist a wind advisory from Montgomery and Wilson
counties on west, with the night shift possibly needing to expand
the advisory a bit further east.

Attention then turns to thunderstorm chances Saturday afternoon-
early evening from the Flint Hills on east, as a stout dryline and
cold front approach from the west/northwest. Suspect the best
chances will remain mainly north of the forecast area...from
northeast Kansas on northward, within zone of best forcing, mid-
level cooling, and instability. However, do not want to rule out the
potential for a stray thunderstorm or two developing along/just
ahead of the dryline from the Flint Hills on east, especially if the
cold front catches up to the dryline a bit sooner than expected. If
a storm or two are able to develop, the combination of marginal
instability with strong forcing and deep layer shear would promote a
strong to low-end severe storm.

Attention then turns to precipitation chances Sunday afternoon-
night, as a second shortwave approaching from the southwest
interacts with a stalled deep frontal zone draped over the area.
Right now, it looks like the best precipitation chances will be
generally along and east/southeast of the KS Turnpike corridor.
Precipitation type will be tricky. While primarily rain is expected
(along with a few thunderstorms across far southeast Kansas),
thermal profiles may become just cold enough on the northwest edge
of the precipitation shield to support a wintry mix Sunday afternoon-
night. While a major winter event is not expected, will continue to
monitor latest data and update the forecast as needed.

.LONG TERM...(Monday through Friday)
Issued at 319 PM CST Fri Mar 4 2022

Cooler but seasonable temperatures and dry weather is expected Mon-
Wed of next week. By Thu-Fri, model consensus supports digging
energy across the central CONUS, with the potential for wintry
precipitation and much colder temperatures. There is still quite a
bit of uncertainty surrounding this period, so please stay tuned.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1141 AM CST Fri Mar 4 2022

Concerns:
1) Breezy southerly winds with LLWS tonight
2) MVFR clouds Saturday morning before clearing out
3) Increasing winds Saturday morning

VFR conditions should continue with high clouds overhead then
scatter out this evening and early tonight. However, there will be
increasing moisture overnight into Saturday morning which should
result in MVFR ceilings for most sites. It is possible that they
may drop to even IFR. The elevated convective chances have been
removed for now giving lacking moisture aloft and a cap. An
approaching low pressure system will bring in low level wind shear
tonight into early Saturday; this forecast is in line with the
previous one for this element.

As the low pressure system tracks further east, there will be an
uptick in the winds during the late morning into the afternoon
with speeds of 25-30kts and gusts of 40 possibly 45kts. A dryline
associated with this system should move through during the
morning which will clear out the clouds. There is a question on
the exact timing of the passage which will impact how clearly the
clouds clear out. A directional change is expected as well to
southwest/west with the dryline then the northwest with a cold
front in the afternoon.

&&

.FIRE WEATHER...
Issued at 319 PM CST Fri Mar 4 2022

Extreme to Catastrophic grassland fire danger is probable
Saturday afternoon into the early evening.

The highest fire danger will be generally from the late morning
through the evening along/west of the Flint Hills, and along and
east/southeast of central KS. Sustained winds of 25-35 mph are
likely, with gusts upwards of 40-50 mph. Humidity will be
especially low, with afternoon values possibly as low as 10-15
percent. This will support extreme to catastrophic grassland fire
danger. A wind shift will sweep southeast across the region during
the afternoon and evening, switching winds from southwesterly to
northwesterly. This could prove quite challenging and dangerous
for fire suppression crews battling any ongoing fires at the time.

Will upgrade the fire weather watch to a red flag warning for most
areas, although will hold onto the watch for far southeast Kansas
where humidity will be questionable, and also across portions of
central and north-central Kansas where the cold frontal passage
could support cooler temperatures, higher humidity, and somewhat
lighter wind speeds. Tonight's shift will assess further and make
any needed changes to the red flag warning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    60  77  32  50 /  20  20   0  60
Hutchinson      59  76  29  48 /  10  20   0  50
Newton          60  77  31  49 /  20  20   0  50
ElDorado        59  77  33  50 /  20  20   0  60
Winfield-KWLD   60  79  35  51 /  20  20   0  70
Russell         59  68  24  44 /  10  10   0  20
Great Bend      59  69  24  44 /  10  10   0  30
Salina          60  76  28  48 /  20  20   0  40
McPherson       59  75  28  47 /  20  20   0  40
Coffeyville     60  76  39  55 /  10  20  20  70
Chanute         59  76  36  53 /  10  20  20  60
Iola            58  75  35  52 /  10  20  20  60
Parsons-KPPF    60  76  37  54 /  10  20  20  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM to 8 PM CST Saturday for KSZ049>053-
067>070-082-083-091>094-098.

Wind Advisory from 10 AM to 6 PM CST Saturday for KSZ032-033-
047>053-067>070-082-083-091>095-098-099.

Fire Weather Watch from Saturday morning through Saturday
evening for KSZ032-033-047-048-071-095-099.

&&

SHORT TERM...ADK
LONG TERM...ADK
AVIATION...VJP
FIRE WEATHER...ADK
Hazardous weather outlook, Mar 4, 4:52 AM CST, 10 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
452 AM CST Fri Mar 4 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051100-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
452 AM CST Fri Mar 4 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Strong south winds will elevate the grassland fire danger into the
very high category area wide this afternoon and early evening. 20
to 25 mph winds with gusts up to 35 mph will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Extreme fire danger will affect much of the area on Saturday as
much drier air moves in and combines with strong southwest and west
winds of 25 to 35 mph and gusts up to 50 mph. Outdoor burning is
highly discouraged on Saturday. Please be mindful of any activity
that may cause a spark.

A couple storms will be possible Saturday afternoon and early
evening in southeast Kansas. If storms are able to develop, there
is a chance they may be strong, but severe storms do not look
likely.

Storms will also be possible Sunday afternoon and evening
across far southeast Kansas with severe storms not expected.

There is a chance of snow Sunday evening in north central Kansas.
Minimal if any impacts are anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:52 AM CSTFire Weather WatchICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more24 hr
Mar 4, 3:26 PM CSTRed Flag WarningICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more29 hr

Nearby

Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.